Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 75, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 30, 2005, 2:24 PM MDT for Jefferson County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2005, 2:24 PM MDT (20:24 UTC)
- Expired
- May 30, 2005, 3:00 PM MDT
- In force
- 36 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Jefferson County, CO
The radar
The Denver radar (KFTG), 60 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 725 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 302024
SVRBOU
COC059-302100-
/O.NEW.KBOU.SV.W.0075.050530T2024Z-050530T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
224 PM MDT MON MAY 30 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL JEFFERSON COUNTY IN NORTHEAST COLORADO
* UNTIL 300 PM MDT
* AT 221 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES EAST OF ASPEN PARK...OR ABOUT 20 MILES
SOUTHWEST OF DENVER...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TINY
TOWN...RED ROCKS PARK...MORRISON...KITTREDGE...INDIAN HILLS...
IDLEDALE...CONIFER...ASPEN PARK...LAKEWOOD AND SOUTHEASTERN GOLDEN.
LAT...LON 3955 10534 3940 10529 3942 10521 3952 10509
3959 10506 3960 10513 3965 10514 3965 10510
3975 10507 3968 10534
$$
RJK2 follow-up statements
000
WWUS55 KBOU 302037
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
237 PM MDT MON MAY 30 2005
COC059-302100-
/O.CON.KBOU.SV.W.0075.000000T0000Z-050530T2100Z/
JEFFERSON CO-
237 PM MDT MON MAY 30 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 300 PM MDT FOR
CENTRAL JEFFERSON COUNTY...
AT 235 PM MDT...TRAINED WEATHER SPOTTERS CONTINUED TO REPORT A SEVERE
THUNDERSTORM PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR
KEN CARYL...OR ABOUT 14 MILES SOUTHWEST OF DENVER...MOVING NORTHEAST
AT 25 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TINY TOWN...RED ROCKS PARK...MORRISON...KITTREDGE...INDIAN HILLS...
IDLEDALE...CONIFER...ASPEN PARK...LAKEWOOD AND SOUTHEASTERN GOLDEN.
LAT...LON 3955 10534 3940 10529 3942 10521 3952 10509
3959 10506 3960 10513 3965 10514 3965 10510
3975 10507 3968 10534
$$
RJK000
WWUS55 KBOU 302055
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
256 PM MDT MON MAY 30 2005
COC059-302106-
/O.EXP.KBOU.SV.W.0075.000000T0000Z-050530T2100Z/
JEFFERSON CO-
256 PM MDT MON MAY 30 2005
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL JEFFERSON COUNTY
EXPIRED AT 300 PM MDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 3955 10534 3940 10529 3942 10521 3952 10509
3959 10506 3960 10513 3965 10514 3965 10510
3975 10507 3968 10534
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:55 PM MDT, 23 hours 29 minutes earlier.
Area forecast discussion, May 29, 2:55 PM MDT, 23 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 255 PM MDT SUN MAY 29 2005 .SHORT TERM...QUTIE A BIT OF CONVECTION HAS BROKEN OUT ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTN WITH EVEN MORE ACTIVITY ACROSS THE WESTERN SLOPE OF CO AND BACK INTO WRN UTAH. SHOWERS HAVE BEEN DISSIPATING AS THEY DRIFT INTO THE COOLER MORE STABLE AIRMASS ACROSS THE PLAINS. THE MID LVL MSTR WILL DECREASE LATER THIS EVENING AS THE UPR WAVE PASSES AND MSTR DEPTH BECOMES A BIT MORE SHALLOW. STILL LOOKS DEEP ENOUGH FOR DRIZZLE AND FOG OVERNITE AND INTO MON AM...ESP FOOTHILLS AND ADJ AREAS. ANOTHER COOL AND CLOUDY DAY ON TAP FOR MONDAY IN ADVANCE OF THE LOW SPINNING OVER NORTHWEST NEVADA. MODELS ARE NOW FAIRLY CONSISTENT IN BRINING THE WEAKENING LOW ACRROSS CO LATE MONDAY WITH DECENT UPWARD ASCENT MOVING OVER THE CWA. MAY AGAIN GET SOME ELEVATED CONVECTION WITH THE SHALLOW UPSLOPE FLOW AND WILL BUMP POPS UP TO LIKELY FOR MON AFTERNOON. TEMPS AGAIN WILL BE SIMILAR TO TODAY WITH MAINLY 50S ON THE PLAINS. THERE WILL BE SOME MIX OF RAIN/SNOW OVER THE MOUNTAINS BUT GIVEN FCST SOUNDINGS/WET BULB THE SNOW LEVEL WILL BE AROUND 10K TNT AND MONDAY. .LONG TERM...MODELS IN REASONABLY GOOD AGREEMENT OUT THROUGH WEDNESDAY. MONDAY NIGHT DEEP UPPER LOW CENTERED OVER THE WYOMING AND IDAHO BORDER MAKES VERY SLOW SEWRD PROGRESS ACROSS WYOMING WITH THE 500MB LOW SOMEWHERE NEAR CHEYENNE BY 00Z/WEDNESDAY. AREA OF STRONG MID-LEVEL ASCENT/QG OMEGA ROUNDING BOTTOM OF THE UPPER LOW SWINGS ACROSS NORTHERN COLORADO MONDAY NIGHT. MODELS ALSO SHOW A PRETTY DEEP LAYER OF MOISTURE ACCOMPANYING THIS FEATURE AS IT PASSES OVER THE NRN MOUNTAIN AND WRN VALLEYS FROM 00Z-06Z/TUESDAY. EARLIER THOUGHT TEMPS WOULD BE COLD ENOUGH FOR SNOW DOWN TO AROUND 8K FT MSL...BUT NOW NAM AND GFS INDICATE FREEZING LEVEL OVERNIGHT UP AROUND 11K FEET. SO WILL STILL MENTION A MIX OF RAIN AND SNOW AT HIGH ELEVATIONS. DO NOT SEE A RAIN/SNOW MIX IN THE FRONT RANGE FOOTHILLS AS WAS ONCE ONCE THOUGHT. AS THE MID-LEVEL TROUGH AXIS AND ASCENT REGION MOVES EAST OUT ACROSS THE NERN PLAINS EXPECT TO SEE AN INCREASE IN RAINFALL COVERAGE AND INTENSITY. WILL GO WITH LIKELY POPS IN THE EASTERN BORDER COUNTIES WHERE 6-HOUR RAINFALL TOTALS FCSTD IN THE 0.25 TO 0.50 INCH RANGE BY 12Z/TUESDAY. SHOULD SEE A FAIRLY RAPID DROP OFF IN PRECIPITATION OVER THE FRONT RANGE AND ADJACENT PLAINS WITH FLOW ALOFT BECOMING NWLY WITH PASSAGE OF THE 700-500MB TROUGH AXIS. TUESDAY STILL LOOKS UNSEASONABLY COOL WITH THE MID-LEVEL COLD POOL OVERHEAD WITH THE UPPER TROUGH HANGING AROUND. ATMOSPHERE OVER NERN COLORADO REMAINS MOIST AND UNSTABLE ENOUGH TO WARRANT AT LEAST A SLIGHT CHANCE OF T-STORMS AREAWIDE TUESDAY AFTERNOON AND EVENING. BY WEDNESDAY...UPPER TROUGH MOVES EAST ALLOWING TEMPERATURES BOTH SFC AND ALOFT TO WARM WITH RETURN TO W MTN TOP FLOW. LAPSE RATES STEEPEN DURING THE AFTERNOON PROMPTING AT LEAST A SLIGHT CHANCE OF T-STORMS IN THE MTN AND FOOTHILL ZONES. FOR THE REMAINDER OF WEEK...MEDIUM RANGE MODELS SHOW ANOTHER COLD CORE TROUGH MOVING OUT OF THE PACIFIC NORTHWEST AND OVER THE NRN ROCKY MTNS THURSDAY AND FRIDAY. MODELS ALSO SHOW A FAIRLY STRONG PACIFIC COLD FRONT SWEEPING OVER THE NRN MTNS THURSDAY MORNING AND OUT ACROSS THE NERN PLAINS DURING THE AFTERNOON. LAPSE RATES LOOK QUITE STEEP AND WITH SFC DEWPTS FCST TO BE IN THE UPPER 40/LOWER 50S...COULD SEE A FEW HIGH PLAINS STORMS BECOMING SEVERE. REALLY TOO EARLY TO SAY WITH ANY CERTAINTY. FRIDAY LOOKS DRIER WITH WLY FLOW ALOFT. ATMOSPHERE LOOKS PRETTY DRY AND STABLE EAST OF THE MTNS SO NOT PCPN EAST OF THE MTNS. ON SATURDAY SEE ANOTHER SHOT OF LATE DAY T-STORMS WITH STRONG HEATING. && .BOU...NONE. && ENTREKIN/BAKER
Hazardous weather outlook, May 30, 11:16 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT MON MAY 30 2005 COZ030>051-311200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT MON MAY 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD ACROSS NORTH CENTRAL AND NORTHEAST COLORADO THIS AFTERNOON AND EVENING. A FEW STORMS IN THE MOUNTAINS MAY APPROACH SEVERE LEVELS WITH HAIL UP TO THE SIZE OF PENNIES AND WINDS IN EXCESS OF 50 MPH THIS AFTERNOON. THESE STRONGER STORMS ARE EXPECTED TO WEAKEN SLIGHTLY AS THEY MOVE INTO A MORE STABLE ENVIRONMENT ACROSS THE PLAINS THIS AFTERNOON AND EVENING. AN AREA OF HEAVY RAIN MAY DEVELOP OVER THE NORTHEAST CORNER OF THE STATE THIS EVENING...MAINLY IN LOCATIONS EAST OF A LINE FROM FORT MORGAN TO LIMON. HOWEVER...THE THREAT OF ANY FLOODING WILL BE LIMITED BY THE RATHER DRY SOIL CONDITIONS. A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS COLORADO THIS AFTERNOON AND EVENING WILL PRODUCE THE WET AND UNSTABLE WEATHER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS THROUGH SUNDAY...MAINLY OVER AND NEAR THE MOUNTAINS. DAYTIME HEATING WILL PRODUCE MOST OF THE LIFT AND INSTABILITY REQUIRED FOR THESE THUNDERSTORMS. HOWEVER PASSAGE OF A FAIRLY STRONG COLD FRONT LATE ON THURSDAY MAY PRODUCE A FEW THUNDERSTORMS ON THE NORTHEAST PLAINS OF COLORADO CAPABLE OF LARGE HAIL AND STRONG GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BARJENBRUCH/BAKER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:28 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 47 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.